CSN Login
Members Online: 18

Neuropathy,Muscle,Joint and Nerve Pain Severe W/Autoimmune disorders AFTER Chemo?

NCaliNHLWarrior's picture
NCaliNHLWarrior
Posts: 8
Joined: May 2013

New Here! NHL Indolent Follicular 3rd Stage(docs keep sayin THE ONE YOU WANT TO HAVE...NOT!)  First Chemo Nov.2012 Bendamustine/Rituximab Severe Reactions severe pain at injection site,unable to use limbs,in wheel chair as one day I could nt walk! Doctors baffled?Me? TERRIFIED. Stopped Treatment Until March.2013 Able to walk w/cane regained use of arm/limbs to extent began 4 wks Rituximab only.Doing the WAITING GAME now.June is next CTscan.Awaiting those words REMISSION!Meanwhile have done a complete 360 w/HMO and all their specialists trying to determine ongoing symptoms that dont seem to be getting any bette.Balance n coordination problems Clumsy Muscle spasym/Cramps Fatigue Pain Burning acheing numbness tiggleing sensitivity hot n cold and so much more.DXed w/RA OA Neuropathy Severe spinal stenosis foraminal Chronic pain degenerate disc disease.Bladder issues on n on. All joints( hip,back,neck,shoulders,toes) to my fingers tips pops n cracks w/pain with every movement.I feel as though I am going Crippled.I am 43.The hardest part is the Doctors looking at me like Im crazy.3 Primarys 4 Oncs! I had no idea it would be this way.Perhaps Chemo aggrevated exhisting issues? Autoimmune disorders? Please reply if this has happened to you.Staying positive Have to!.LOVE n LIGHT 

onlytoday's picture
onlytoday
Posts: 586
Joined: Jun 2010

Welcome!

 

Sorry you are having such a difficult time.  I had Bendamustine/Ofatumumab -ending October 2012.  I also had Rituximab in 2010.

I also have degenerative disc disease, neuropathy, and at times general muslce (bone?) pain.  My onc didn't seem to think the chemo could be causing this- but she has  ALWAYS not blamed the drugs.  I know it's the drugs!  Going to a rheumatologist later this month at the urging of my orthopedic surgeon and oncologist (although the onc still says it has nothing to do with the chemo).   They are wondering about autoimmune.  Great.  I dont' have the severity of what you do though.  I walk and exercise and can get around.  Actually for me pushing thru and moving makes it feel better.  When I just sit I'm miserable.  But it is all new since around the middle of my tx. 

Being 60 of course confuses things because they are quick to blame things on my age.  "Oh that's normal for your age group...' I'm sure that is true to a degree, but the timing of the onset of the symptoms is very telling to me.

So I just wanted you to know that you are not alone!  I am much older than you but I do think that the benamustine is the culprit.  I think it's a double edged sword that does a nice job on the disease (my tumors shrunk after the FIRST infusion!!) but causes some damage along the way.  I am in a partial remission at this point!

I hope your find more information here- confident that you will.  Others have had Bendamustine and many have had Rituximab.  Best of luck to you and I hope that you can find relief and answers!  Please stay with this sight- great people here.

BTW: one other thing.  Have you experienced memory issues?  I have a problem with mine since the benda.

Hugs and prayers to you.

illead's picture
illead
Posts: 532
Joined: Aug 2012

My husband Bill (64) had benda/rit and no problems except extra tired on around the 4th day of chemo.  He was in complete remission in 6 mos. and feeling better than he had in a long time.  He is now in his 2nd year of rituxan maintenance, he gets a little more tired, but not enough to keep him down.  So I don't know, maybe it is the bendamustine but for us it was a life saver.  Bill was near death (RBC 1.6, platelets 33), so he was given 1/2 dose the first time and 3/4 thereafter.  As you can appreciate, we are advocates of B/R but realize that everyone is different.  We hope you can get to the bottom of this, and get back to enjoying life again.  None of this is easy so we hope the very best for you and hope you get some relief soon.  Bill & Becky

NCaliNHLWarrior's picture
NCaliNHLWarrior
Posts: 8
Joined: May 2013

Thank you so much for responding.Thats a big YES on the memory loss.Doctors looking at me like Im crazy.I have to beg for any kind of pain relief .Worn out! Im sure you can appreciate.

NCaliNHLWarrior's picture
NCaliNHLWarrior
Posts: 8
Joined: May 2013

Thank you so much for responding! Sorry you too have to deal w/Doctors and the things that come out of their mouth.It really helps at this point to know Im not alone.BTW-YES on the memory issues.Prayers coming your way!

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1101
Joined: May 2012

Chemo side-effects can last forever, or one day, or any place in between. In other words, anything is possible.

No one can, or ever will, be able to tell what "causes" your side effects to continue, so attempting to determine the exact cause is essentially an exercise in futility.

max

NCaliNHLWarrior's picture
NCaliNHLWarrior
Posts: 8
Joined: May 2013

SmileThank You

illead's picture
illead
Posts: 532
Joined: Aug 2012

You don't have to answer but I was wondering where in NCAL you are.  We are near Sac and our Cancer Center is through UC Davis.

lflach1
Posts: 4
Joined: Jan 2013

Hi I understand.  I had chemo for Breast Cancer Oct. 2010 to Feb. 2012.  My first Doctor thought I was crazy and wanted me to see somebody. So I tried a new Doctor and she put me on Gabapentin 300 MG two capsules -3 times a day.  She said that I could go up to 3 pills 3 times a day.  Gabapentin helps alot.  Before Gabapentin- after I went to work for 8 hours, I would come home and sit in my chair for the rest of the night.  Now after I get home from work, I can get alot more done around the house. It doesn't take all the pain away, but sure does help.  No I am not crazy, the doctor needs to go back to school.  Take matters in  your own hands a get a new Doctor. 

Take Care of you!

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network